MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD MAXPLUS PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD MAXPLUS PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5303
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Initial reporter facility name: (b)(6).H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxplus pressure rated extension set had leakage.The following information was provided by the initial reporter, translated from japanese to english: leaking fluid from the maxzero connector and tubing connection.Check for leaks from the maxzero connector and tubing connection (bonded area) and replace them.Additional information received from the customer: please confirm the lot number(s)? it is "unknown." please confirm when the fault was identified during priming or during infusion? if during infusion, how long into the infusion? it occurred during infusion.The time is unknown.Please confirm what substance was being infused during the time of the event? saline solution.Was there any patient harm? no.Was there an under infusion? no.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation result: one mz5303 sample was received without packaging for investigation; residual fluid was present throughout the entire set.The customer reported that "there was fluid leakage from the maxzero connector and tube connection (bonded area).The maxzero connector and tube adhesive section appear to be connected at a slight angle.It was believed that the cause of the leak is a problem with the connection." as part of the investigation, the customer provided photographs of the affected sample; analysis of the photographs confirmed the customer experience as the maxzero was connected to the extension at an angle.Visual inspection of the returned sample confirmed the customer's experience; the maxzero was connected to the set at an angle (appendix 1).The returned sample was subjected to leakage testing; however no leakage was able to be replicated.In this instance it is possible that the blood within the infusion set had coagulated and blocked the leakage path.The details of this feedback were forwarded to the manufacturing site for investigation.Their analysis confirmed that the leakage is likely to have been caused by the maxzero not being correctly screwed onto the female luer of the affected joint during manufacture.This is a manually performed assembly step and is likely to have occurred due to human error.The lot number was not available and therefore it is not possible to perform a review of the production documentation for this particular product.Please note, since the manufacture of the reported lot, the product has been transferred to an alternative manufacturing site; however the quality team will continue to monitor the incoming feedback and remain vigilant to reports of this nature.A review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the mz5303 set in the past 12 months.

Brand Name
BD MAXPLUS PRESSURE RATED EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22878208
Report Number9616066-2025-02526
Device Sequence Number10424834
Product Code FPA
UDI-Device Identifier10885403230561
UDI-Public(01)10885403230561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5303
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown